Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 212, NWS Lake Charles, LA

July 3, 20214 counties in Texas

NWS Lake Charles, LA issued this river flood warning at Jul 3, 2021, 8:12 PM CDT for 4 counties in Texas. It took effect at Jul 4, 2021, 1:00 AM CDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 8:12 PM CDT (01:12 UTC)
In effect from
Jul 4, 2021, 1:00 AM CDT
Expired
Jul 8, 2021, 1:00 AM CDT
In force
4 days
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX

The radar

The Lake Charles radar (KLCH), 84 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neches River at Saltwater Barrier (NSBT2). The gauge peaked at 4.17 ft at Jul 4, 2021, 8:00 AM CDT.

actionminormoderate24607/0407/0507/0607/0707/0807/09
Action stage
3.4 ft
Minor stage
4 ft
Moderate stage
6 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08041780, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

574 
WGUS44 KLCH 040112
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
812 PM CDT Sat Jul 3 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Texas...

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-241-245-361-050115-
/O.NEW.KLCH.FL.W.0212.210704T0600Z-210708T0600Z/
/NSBT2.1.ER.210704T0600Z.210704T0600Z.210707T0600Z.NO/
812 PM CDT Sat Jul 3 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Neches River at Neches River Saltwater Barrier.
* From late tonight to early Thursday morning.
* At 7:15 PM CDT Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  after midnight tonight to a crest of 4.0 feet just after midnight 
  tonight. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Sun   Mon   Tue

Neches River
Neches River Saltwater Barri 4.0   4.0   Sat 7 pm CDT 4.0   4.0   4.0





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

mkc
4 follow-up statements
546 
WGUS84 KLCH 041513
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1013 AM CDT Sun Jul 4 2021

...The Flood Warning continues for the following rivers in Texas...

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-241-245-361-051515-
/O.CON.KLCH.FL.W.0212.000000T0000Z-210708T0600Z/
/NSBT2.1.ER.210704T0600Z.210704T0600Z.210707T0600Z.NO/
1013 AM CDT Sun Jul 4 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until early Thursday morning.
* At 7:15 PM CDT Saturday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  this morning. It will then fall below flood stage early Wednesday 
  morning.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (1 pm CDT)
Location                     Stg   Stg   Day/Time     Mon   Tue   Wed

Neches River
Neches River Saltwater Barri 4.0   4.0   Sat 7 pm CDT 4.3   4.2   4.0





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

Landreneau
649 
WGUS84 KLCH 050137
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
837 PM CDT Sun Jul 4 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-241-245-361-060145-
/O.EXT.KLCH.FL.W.0212.000000T0000Z-210709T1200Z/
/NSBT2.1.ER.210704T0600Z.210705T1200Z.210708T1200Z.NO/
837 PM CDT Sun Jul 4 2021

...The Flood Warning is now in effect until Friday morning...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until Friday morning.
* At 8:15 PM CDT Sunday the stage was 4.0 feet.
* Flood stage is 4.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:15 PM CDT Sunday was 4.2 feet.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 4.2 feet tomorrow morning. It will fall below 
  flood stage Wednesday evening.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Mon   Tue   Wed

Neches River
Neches River Saltwater Barri 4.0   4.0   Sun 8 pm CDT 4.1   4.1   4.0





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

LAC011-019-TXC351-361-060145-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210706T1800Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210706T0600Z.NO/
837 PM CDT Sun Jul 4 2021

...The Flood Warning is now in effect until early Tuesday 
afternoon...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early Tuesday afternoon.
* At 7:45 PM CDT Sunday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 7:45 PM CDT Sunday was 24.4 feet.
* Forecast...The river is expected to fall below flood stage early 
  Tuesday morning and continue falling to 23.2 feet Friday evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Mon   Tue   Wed          

Sabine River
Deweyville  24.0  24.3  Sun 7 pm CDT 24.1  23.7  23.4         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

mkc
941 
WGUS84 KLCH 051748
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1248 PM CDT Mon Jul 5 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

...The Flood Warning continues for the following rivers in Texas...

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-241-245-361-061800-
/O.EXT.KLCH.FL.W.0212.000000T0000Z-210708T0000Z/
/NSBT2.1.ER.210704T0600Z.210704T1815Z.210707T0000Z.NO/
1248 PM CDT Mon Jul 5 2021

...The Flood Warning is now in effect until Wednesday evening...

The Flood Warning continues for
  the Neches River at Neches River Saltwater Barrier.
* Until Wednesday evening.
* At 12:15 PM CDT Monday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.1 feet this afternoon.
* Impact...At 5.0 feet, Water is about two feet over portions of 
  Four Oaks Ranch Road.

&&


  Fld   Observed           Forecasts (1 pm CDT)
Location                     Stg   Stg   Day/Time     Tue   Wed   Thu

Neches River
Neches River Saltwater Barri 4.0   3.9   Mon 12 pm CD 4.0   3.9   3.6





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

LAC011-019-TXC351-361-061800-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210707T0600Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210706T1800Z.NO/
1248 PM CDT Mon Jul 5 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early Wednesday morning.
* At 11:45 AM CDT Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 11:45 AM CDT Monday was 24.4 feet.
* Forecast...The river is expected to rise to a crest of 24.3 feet 
  this afternoon. It will then fall below flood stage early tomorrow 
  afternoon.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Tue   Wed   Thu          

Sabine River
Deweyville  24.0  24.3  Mon 11 am CD 24.0  23.7  23.4         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

87
026 
WGUS84 KLCH 060256
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
956 PM CDT Mon Jul 5 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Sabine River Near Deweyville

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Neches River at Neches River Saltwater Barrier

Additional information is available at www.weather.gov.


TXC199-241-245-361-060400-
/O.CAN.KLCH.FL.W.0212.000000T0000Z-210706T0256Z/
/NSBT2.1.ER.210704T0600Z.210704T1815Z.210707T0000Z.NO/
956 PM CDT Mon Jul 5 2021

...The Flood Warning for the Neches River at Neches River Saltwater 
Barrier has been cancelled...

The Flood Warning is cancelled for
  the Neches River at Neches River Saltwater Barrier.
* At 9:15 PM CDT Monday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 3.9 feet just after midnight tonight.

&&


  Fld   Observed           Forecasts (7 pm CDT)
Location                     Stg   Stg   Day/Time     Tue   Wed   Thu

Neches River
Neches River Saltwater Barri 4.0   3.8   Mon 9 pm CDT 3.9   3.8   3.8





&&

LAT...LON 3033 9404 3008 9401 3008 9413 3033 9421

$$

LAC011-019-TXC351-361-070300-
/O.EXT.KLCH.FL.W.0143.000000T0000Z-210708T0600Z/
/DWYT2.1.ER.000000T0000Z.210614T0345Z.210707T1800Z.NO/
956 PM CDT Mon Jul 5 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* Until early Thursday morning.
* At 8:45 PM CDT Monday the stage was 24.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:45 PM CDT Monday was 24.3 feet.
* Forecast...The river is expected to fall below flood stage early 
  Wednesday afternoon and continue falling to 23.4 feet Saturday 
  evening.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Tue   Wed   Thu          

Sabine River
Deweyville  24.0  24.3  Mon 8 pm CDT 24.1  23.9  23.7         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

24

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Jul 3, 6:44 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 3, 6:44 PM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
644 PM CDT Sat Jul 3 2021

.AVIATION...Widespread rain and storms will decrease through the
evening, however convection will again increase in coverage
tomorrow as heating increases. Spotty reductions in vis and
ceilings can be expected. Light winds will become more northeast
tonight and gradually south through Sunday.

&&

.PREV DISCUSSION... /issued 359 PM CDT Sat Jul 3 2021/

DISCUSSION...

SHORT TERM (Today through 12Z Tuesday)...

The surface frontal boundary has been continuing to make its way
south into our area today and is expected to stall over our area
this evening. This has led to elevated shower and thunderstorm
chances throughout the day today with the interaction of moisture
from the Gulf of Mexico. Showers and thunderstorms will be
expected to diminish over land this evening due to weakening
convergence boundaries with the loss of daytime heating as well
as the stalling front reducing any forced uplift over the area.
The latest run of the HRRR (18Z) shows convection forming
primarily along the I-10 corridor and to the south for the
remainder of this afternoon into this evening, with inland storms
dissipating later in the evening.

The stalling frontal boundary will continue to provide elevated
precipitation chances overnight primarily for offshore areas.
However, a few showers could develop near the coast as well during
this time period.

The pressure gradient has remained weak which means winds have been
fairly light and will continue to be over the next few days. The
front will remain stalled over our area and eventually dissipate
by 12Z Tuesday. The lingering frontal boundary will lead to
elevated precipitation chances most notably during the daytime
hours on Sunday and Monday (aided by daytime heating).

Flooding will continue to be a concern over the next few days due
to the elevated chances for showers and thunderstorms combined
with the already saturated ground. Since flow will be light,
storms that develop may be slow movers and cause localized flash
flooding.

55

LONG TERM (Tuesday through Sunday)...

Unfortunately, no real change to the long term period as the
persistent wet pattern looks to continue. On Tuesday, we will be
watching Elsa at it moves into the eastern Gulf. Although no direct
impacts to the CWA are expected, some downstream effects, mainly in
regards to elevated rain chances, are possible. With Elsa to our
east, we will remain under a persistent upper level weakness/trof
over the Southern Plains/Western Gulf. This trof in combination with
a deep influx of moisture through the lower levels will result in
another day of widespread showers and thunderstorms across SE TX/SW
LA, especially during peak heating hours. Coverage should largely
taper off with the loss of heating, however, with the favorable
synoptic set up a better than normal coverage of showers and
thunderstorms is likely overnight as well.

Heading into the midweek, the wet pattern continues as the upper
level weakness remains overhead and PWATs hover around 2 inches. So
with minimal to no capping and plenty of moisture available the
atmosphere will remain primed for widespread convection. Still
expecting the same general pattern of highest POPs in the afternoon,
tapering off overnight, both Wednesday and Thursday. By Friday, the
pattern looks to break a bit as the sub-tropical ridge begins to
build across the Gulf Coast. Ridging should remain overhead through
the weekend, providing some relief from the extremely wet pattern
we've been experiencing. That said, still carrying small POPs Fri-
Sun, but coverage should be a lot more isolated. Unfortunately, with
the wet pattern ending it looks like a return of highs in the low to
mid-90s by the end of the period.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  68  94  72  93 /   0  10  10  50
LCH  73  91  74  89 /  60  60  40  80
LFT  72  90  73  88 /  50  60  40  80
BPT  73  90  73  88 /  60  70  50  80

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Jul 3, 4:06 PM CDT, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
406 PM CDT Sat Jul 3 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-042115-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
406 PM CDT Sat Jul 3 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...Tonight.

Locally heavy downpours will be possible with the strong convection
during the evening hours. Therefore, the area has been outlined in a
Marginal Risk (level 1 out of 4) Potential for excessive rainfall
causing flash flooding. Also, occasional cloud to ground lightning
will occur with the storms. Showers and thunderstorms will be
expected to dissipate later in the evening.

Otherwise, The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Coastal areas have been outlined in a Marginal Risk (level 1 out of
4) Potential for excessive rainfall Sunday and Monday causing flash
flooding. Also, occasional cloud to ground lightning will occur with
the storms.

For later in the week, daily chances for thunderstorms will be
expected with locally heavy downpours and occasional cloud to ground
lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-042115-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
406 PM CDT Sat Jul 3 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Tonight.

Scattered showers and thunderstorms will be possible. The storms
will bring locally higher winds and seas, along with occasional
cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A daily chance for scattered showers and thunderstorms will be
possible. The storms will bring locally higher winds and seas, along
with occasional cloud to water lightning.

Otherwise, the probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jul 3, 4:24 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 PM CDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     FLASH FLOOD      VIDOR                   30.13N 94.00W
07/03/2021                   ORANGE             TX   FIRE DEPT/RESCUE

            SEVERAL I-10 SERVICE ROADS IN THE VIDOR AREA ARE FLOODED
            AS WELL AS MAIN ST NEAR WALMART.

&&

DJONES

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.